Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 149, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 23, 1996, 5:00 PM CDT for Clark County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 1996, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 23, 1996, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clark County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 729 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 232201 RRA SVRSPI ILC023-232245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 500 PM CDT FRI AUG 23 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL ILLINOIS ...CLARK COUNTY AT 500PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 30 MILES SOUTHEAST OF CHAMPAIGN OR 10 MILES EAST OF CHARLESTON. THE STORM WAS MOVING EAST AT 15 MPH. TOWNS IN THE PATH INCLUDE WESTFIELD... MARTINSVILLE AND MARSHALL. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:13 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 23, 2:13 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT FRI AUG 23 1996 TSRA RAPIDLY DVLPING ALONG AND SOUTH OF CLD FRONT ALONG AND SOUTH OF THE 70 DWPT LINE. WINCHESTER PROFILER IS ALSO SHOWING SOME DIR SHEAR RIGHT OFF THE SFC...SO TSRA DOES HAVE SOME SUPPORT AS WAVE ALONG THE FRONT IS AIDING IN TSRA DVLPMNT. EXPECT SQUALL LINE TO CONT TO FILL IN AS SFC MOIST CONVG CONTS TO POOL ALONG THE FRONT. MODELS IN PRETTY GOOD AGREEMENT IN MOVING FRONT TO SRN IL BY TMRW. PROBLEM TMRW MAY BE SOME OVERUNNING ACROSS SRN PARTS OF CWA AS FRONT STALLS OUT. GOTS TO RUN FOR NOW AS THINGS ARE STARTING TO GET INTERESTING. PIA 60/80 20 SPI 62/62 +2 DEC 61/61 +2 CMI 61/61 ^ +2 SEIL 64/64 +4 KETCHAM
In the hours before
Special weather statement, Aug 23, 11:52 AM CDT, 5 hours 8 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1155 AM CDT FRI AUG 23 1996 SYNOPSIS: A WEAK COLD FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHERN HALF OF CENTRAL ILLINOIS THIS AFTERNOON. THE UNSTABLE AIRMASS AHEAD OF THE FRONT WELL HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT. THE THUNDERSTORMS WILL BE MAINLY SOUTHd OF A SPRINGFIELD TO DECATUR TO CHAMPAIGN LINE AND SHOULD STAY BELOW SEVERE LIMITS. NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND TONIGHT. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:51 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 54 min |
| Aug 23, 4:13 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 47 min |
| Aug 23, 4:33 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.